Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 6, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 4, 2013, 2:47 PM CST for 15 counties in Nebraska. It took effect at Mar 4, 2013, 9:27 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 2:47 PM CST (20:47 UTC)
- In effect from
- Mar 4, 2013, 9:27 PM CST
- Expired
- Mar 5, 2013, 3:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -248 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876 WWUS73 KGID 042047 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 247 PM CST MON MAR 4 2013 ...WINDY CONDITIONS TONIGHT AND TUESDAY... .WINDS WILL INCREASE TONIGHT AND REMAIN STRONG ON TUESDAY FOLLOWING THE PASSAGE OF COLD FRONTAL BOUNDARY. NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH. WIND SPEEDS WILL SUBSIDE LATE TUESDAY AFTERNOON AND EVENING. NEZ039-040-046-047-061-062-074-075-050500- /O.NEW.KGID.WI.Y.0006.130305T1000Z-130305T2100Z/ VALLEY-GREELEY-SHERMAN-HOWARD-BUFFALO-HALL-KEARNEY-ADAMS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...KEARNEY... GRAND ISLAND...MINDEN...HASTINGS 247 PM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY. * TIMING...NORTHWEST WINDS WILL INCREASE OVERNIGHT AND WILL REMAIN STRONG DURING THE DAY ON TUESDAY. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ041-048-049-063-064-076-077-050500- /O.NEW.KGID.WI.Y.0006.130305T1300Z-130305T2100Z/ NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE- INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA... AURORA...YORK...CLAY CENTER...GENEVA 247 PM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM CST TUESDAY. * TIMING...INCREASING TUESDAY MORNING AND REMAINING STRONG DURING THE DAY. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
725 WWUS73 KGID 050327 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 927 PM CST MON MAR 4 2013 ...WINDY CONDITIONS EXPECTED OVERNIGHT AND TUESDAY... .WINDS WILL INCREASE OVERNIGHT AND REMAIN STRONG ON TUESDAY FOLLOWING THE PASSAGE OF COLD FRONTAL BOUNDARY. NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH. WIND SPEEDS WILL SUBSIDE LATE TUESDAY AFTERNOON AND EVENING. NEZ039-040-046-047-061-051200- /O.EXT.KGID.WI.Y.0006.130305T0327Z-130305T2100Z/ VALLEY-GREELEY-SHERMAN-HOWARD-BUFFALO- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...KEARNEY 927 PM CST MON MAR 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST TUESDAY. * TIMING...NORTHWEST WINDS WILL PEAK DURING THE EARLY MORNING HOURS...AND SLOWLY RELAX BY AFTERNOON. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ041-048-049-063-064-076-077-051200- /O.EXT.KGID.WI.Y.0006.130305T1000Z-130305T2100Z/ NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE- INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA... AURORA...YORK...CLAY CENTER...GENEVA 927 PM CST MON MAR 4 2013 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY. * TIMING...NORTHWEST WINDS WILL INCREASE OVERNIGHT AND REMAIN STRONG THROUGH TUESDAY AFTERNOON. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ062-074-075-051200- /O.CON.KGID.WI.Y.0006.130305T1000Z-130305T2100Z/ HALL-KEARNEY-ADAMS- INCLUDING THE CITIES OF...GRAND ISLAND...MINDEN...HASTINGS 927 PM CST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY. * TIMING...NORTHWEST WINDS WILL INCREASE OVERNIGHT AND REMAIN STRONG THROUGH TUESDAY AFTERNOON. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
261 WWUS73 KGID 051047 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 447 AM CST TUE MAR 5 2013 ...STRONG NORTHWEST WINDS THROUGH MID-AFTERNOON IN PARTS OF SOUTH CENTRAL NEBRASKA... .NORTHWEST WINDS WILL REMAIN STRONG THIS MORNING AND INTO THE FIRST PART OF THIS AFTERNOON IN THE WAKE OF A STOUT COLD FRONT. SPEEDS WILL SLOWLY BUT STEADILY SUBSIDE DURING THE MID TO LATE AFTERNOON HOURS...DECREASING TO ONLY 10-15 MPH BY NIGHTFALL. NEZ039>041-046>049-061>064-074>077-051915- /O.CON.KGID.WI.Y.0006.000000T0000Z-130305T2100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND... AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA 447 AM CST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * TIMING...WIND SPEEDS WILL PEAK THIS MORNING...AND SLOWLY SUBSIDE AS THE AFTERNOON WEARS ON. * WINDS...NORTHWEST AT SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS TO AROUND 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
892 WWUS73 KGID 051611 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1011 AM CST TUE MAR 5 2013 NEZ039>041-046>049-061>064-074>077-052100- /O.CON.KGID.WI.Y.0006.000000T0000Z-130305T2100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND... AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA 1011 AM CST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. WIND SPEEDS WILL GRADUALLY SUBSIDE DURING THE AFTERNOON. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
121 WWUS73 KGID 052056 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 256 PM CST TUE MAR 5 2013 NEZ039>041-046>049-061>064-074>077-052200- /O.EXP.KGID.WI.Y.0006.000000T0000Z-130305T2100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND... AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA 256 PM CST TUE MAR 5 2013 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. WIND SPEEDS HAVE DIMINISHED THIS AFTERNOON AND WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:00 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 4, 11:00 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1100 AM CST MON MAR 4 2013 .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 319 AM CST MON MAR 4 2013 THE PRIMARY CONCERN THROUGH THE NEXT 24 HOURS WILL BE INCREASING NORTHWEST WINDS...INCLUDING A FEW SURGES BOTH THIS MORNING AND AGAIN TONIGHT THAT COULD AT LEAST BRIEFLY EXCEED ADVISORY CRITERIA...SUSTAINED 30 MPH...ESPECIALLY NORTH OF I-80. OTHERWISE...DESPITE THE CONTINUATION OF LOW POPS OR AT LEAST NON- MEASURABLE DRIZZLE/SPRINKLE/FLURRY WORDING ACROSS THE ENTIRE CWA...A DECENT CHUNK OF THE AREA WILL PROBABLY SKATE THROUGH THE NEXT 24 HOURS WITHOUT SEEING A SINGLE RAIN DROP OR SNOWFLAKE. 09Z OBJECTIVE SURFACE ANALYSIS REVEALS DUAL LOW PRESSURE CENTERS ACROSS THE CENTRAL/SOUTHERN PLAINS...ONE ACROSS WESTERN OK AND THE OTHER OVER NORTH CENTRAL NEBRASKA. BEHIND THE NORTHERN LOW...THE FIRST OF ESSENTIALLY TWO COLD FRONTS IS MAKING STEADY PROGRESS ACROSS WESTERN AND NORTH CENTRAL NEB AT THIS HOUR...WITH AN ABRUPT SWITCH TO GUSTY NORTHWEST WINDS POISED TO REACH MUCH OF THE WESTERN 1/2 OF THE CWA BY SUNRISE. AHEAD OF THIS BOUNDARY...SOME LIGHT FOG/HAZE HAS DEVELOPED ACROSS POCKETS OF THE CWA THANKS TO A VERY LIGHT WIND REGIME...BUT VISIBILITIES HAVE REMAINED WELL ABOVE LEVELS WORTHY OF FORECAST INCLUSION. TEMPS EARLY THIS MORNING ARE AVERAGING BETWEEN 27-34 DEGREES...WITH LITTLE CHANGE EXPECTED FOR MORNING LOWS...AND MAYBE EVEN A BRIEF RISE BEHIND THE INITIAL COLD FRONT SURGE. 11-3.9 MICRON SATELLITE IMAGERY DEPICTS CLEAR SKIES DOMINATING MOST OF THE CWA...ALTHOUGH A FAIRLY SOLID BATCH OF LOW STRATUS OVER NORTHERN NEB WILL STEADILY INFILTRATE THE CWA FROM NORTH-SOUTH OVER THE NEXT SEVERAL HOURS. LOOKING ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA HIGHLIGHT A FAIRLY COMPACT BUT TIGHTLY WOUND 500MB VORT MAX CHURNING EAST-SOUTHEAST ALONG THE MT/ND BORDER...WITH A FEW VERY SUBTLE PERTURBATIONS CROSSING THE CENTRAL PLAINS IN QUASI-ZONAL FLOW. CONCENTRATED ISENTROPIC LIFT/WARM AIR ADVECTION SNOW BANDS ARE CURRENTLY FOCUSED SEVERAL HUNDRED MILES TO OUR EAST ACROSS CENTRAL/EASTERN IA. STARTING WITH THE DAYTIME FORECAST...OVERALL LITTLE CHANGE TO PREVIOUS THINKING. IN THE BIG PICTURE...SEVERAL MODELS ARE IN EXCELLENT AGREEMENT THAT THE CORE OF THE AFOREMENTIONED VIGOROUS VORT MAX WILL ONLY SLOWLY MIGRATE TO A POSITION OVER FAR NORTH CENTRAL SD BY SUNSET...ALTHOUGH ITS SOUTHWEST-TRAILING MID LEVEL TROUGH AXIS WILL EXTEND ACROSS WESTERN NEB INTO CO BY THIS TIME. AT THE SURFACE...BY FAR THE MAIN STORY TODAY WILL BE INCREASING/GUSTY NORTHWEST WINDS...WITH SOME OF THE STRONGEST SPEEDS OF THE DAY LIKELY THROUGH EARLY AFTERNOON IN ASSOCIATION WITH THE PASSAGE OF A 3+ MILLIBAR PER 3-HOUR PRESSURE RISE CENTER STILL APPROACHING FROM THE NORTHWEST. PER UPSTREAM OBS AT PLACES SUCH AS VALENTINE/THEDFORD...THIS INITIAL SURGE OF WINDS COULD BRIEFLY EXCEED ADVISORY CRITERIA...BUT AS WHOLE SUSTAINED SPEEDS DURING THE DAY SHOULD AVERAGE CLOSER TO 25 MPH/GUSTS UP TO AROUND 35 MPH...VERSUS SUSTAINED 30+ MPH...AND THUS HAVE NO PLANS TO ISSUE A WIND ADVISORY FOR TODAY. TURNING TO OUR RATHER MINIMAL PRECIP CHANCES...HAVE CONTINUED TO CARRY A SLIGHT CHANCE OF A BRIEF PERIOD OF DRIZZLE THROUGH NOON FOR MOST NEB ZONES...CORRESPONDING TO THE ADVANCING LOW STRATUS DECK WHICH MIGHT BE JUST THICK ENOUGH TO SUPPORT LIGHT DRIZZLE. NOT EXPECTING ANY KIND OF IMPACT WITH THIS DRIZZLE SHOULD IT EVEN OCCUR AT ALL...AS ANY TEMPS INITIALLY JUST BELOW FREEZING SHOULD QUICKLY RISE AS THE STRATUS/INCREASING WINDS MOVE IN. TURNING TO THIS AFTERNOON...THE LOW STRATUS DECK SHOULD STEADILY VACATE THE CWA FROM NORTH-SOUTH...WHILE ALOFT...THERE WILL BE A MODEST INCREASE IN MID LEVEL MOISTURE/SATURATION EVIDENT AT 700MB...ESPECIALLY ACROSS THE SOUTHERN 1/2 TO 1/3 OF THE CWA. AS A RESULT...HAVE CONTINUED 20-30 PERCENT RAIN CHANCES THIS AFTERNOON GENERALLY SOUTH OF THE HIGHWAY 6 CORRIDOR...WHILE ONLY MENTIONING SPRINKLE POTENTIAL FARTHER NORTH. PER REFLECTIVITY PROGS FROM THE 00Z 4KM WRF-NMM/ARW...OUR KS ZONES ARE CLEARLY MOST FAVORED TO SEE MAYBE A FEW HUNDREDTHS OF AN INCH OF RAIN THIS AFTERNOON. TEMP-WISE TODAY...IT WILL BE A MULTI-FACETED BATTLE BETWEEN CLOUD TRENDS...EXCELLENT MIXING AND WEAK COLD AIR ADVECTION. ENDED UP GOING WITH A BLEND OF VARIOUS MODELS/GUIDANCE...WHICH KEPT HIGHS VERY CLOSE TO PREVIOUS FORECAST WITH LOW 40S MOST AREAS AND MID 40S MOST FAVORED WEST. FOR THE EVENING/OVERNIGHT PERIOD...THE MID LEVEL VORT MAX WILL STEADILY SLIDE SOUTHEAST FROM NORTHERN SD TO THE NEB/IA BORDER BY SUNRISE TUESDAY MORNING. WHILE THIS TRACK WILL CLEARLY FOCUS THE VAST MAJORITY OF FORCING AND RESULTANT WIDESPREAD PRECIP POTENTIAL TO OUR EAST OVER IA/MO...AT LEAST SPOTTY PRECIP CANNOT BE RULED OUT WELL INTO THE NIGHT LOCALLY AS THE STOUT TROUGH AXIS TRAILING SOUTHWARD FROM THE PRIMARY VORT MAX SWINGS OVERHEAD. FOR THE EVENING HOURS...KEPT AT LEAST A FLURRY MENTION ALL AREAS...WITH 20-30 POPS MAINLY IN KS ZONES AND FAR EASTERN NEB ZONES NEAR HWY 81. AGAIN...MOST AREAS WILL LIKELY MISS OUT ALTOGETHER...BUT WITH THE PASSING COLD POCKET ALOFT A FEW BANDS OF BRIEF PASSING SNOW SHOWERS ARE VERY POSSIBLE. AFTER MIDNIGHT...KEPT OUT ANY MEASURABLE POP...BUT LINGERED FLURRY POTENTIAL MAINLY ACROSS OUR NORTHEAST 1/3...AS IT WOULDN/T TAKE MUCH FOR A BATCH OF LOW STRATUS DIVING SOUTHEAST ALONG THE WESTERN EDGE OF THE MAIN VORT MAX TO PRODUCE FLURRIES. TURNING TO WINDS...IT LOOKS LIKE ESPECIALLY THE NORTHERN 1/3 OF THE CWA WILL AGAIN BE FLIRTING WITH ADVISORY CRITERIA SPEEDS ESPECIALLY AFTER MIDNIGHT...AS STRONG COLD AIR ADVECTION AND ANOTHER PRESSURE RISE MAXIMUM MOVES IN FROM THE NORTHWEST IN ASSOCIATION WITH THE SECOND AND STRONGER COLD FRONT. IN GENERAL...ANTICIPATE A LULL IN WIND SPEEDS MOST AREAS THIS EVENING...BEFORE RAMPING BACK UP AGAIN FAIRLY NOTICEABLY LATE IN THE NIGHT. MUCH LIKE THIS MORNING...COULD EASILY SEE SUSTAINED SPEEDS BRIEFLY HIT 30+ MPH LATE TONIGHT MAINLY NORTH OF I-80. HOWEVER...BASED ON A BLEND OF VARIOUS MODELS/GUIDANCE...AND ALSO CONSIDERING THE GENERALLY UNFAVORABLE TIME OF DAY FOR VERY STRONG WINDS...FEEL THAT 30+ MPH WILL NOT BE ALL THAT WIDESPREAD OR LONG LASTING...WITH POTENTIALLY BETTER CHANCES FOR MORE SOLIDLY MEETING ADVISORY CRITERIA HOLDING OFF UNTIL THE TUESDAY DAYTIME PERIOD DESCRIBED BELOW. AS A RESULT...WILL HOLD OFF ON ANY ADVISORY HEADLINES FOR NOW...BUT MAINTAIN NEAR-ADVISORY SPEEDS IN THE HAZARDOUS WEATHER OUTLOOK. MADE LITTLE CHANGE TO OVERNIGHT LOW TEMPS...AS STRONG BREEZES SHOULD HOLD THINGS UP NO LOWER THAN THE LOW-MID 20S IN MOST AREAS...DESPITE SKIES CLEARING OUT IN AT LEAST THE SOUTHWESTERN CWA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 319 AM CST MON MAR 4 2013 THE TWO PRIMARY FORECAST CONCERNS WILL CENTER AROUND NEAR ADVISORY CATEGORY WINDS ON TUESDAY...AND THEN A POTENTIALLY SIGNIFICANT PRECIPITATION PRODUCING STORM SYSTEM FRIDAY NIGHT THROUGH SUNDAY. TUESDAY...A STRONG UPPER LEVEL VORT MAX WILL SLIDE OFF TO OUR EAST WITH SNOW ALONG AND EAST OF ITS TRACK THROUGH IOWA AND ILLINOIS. FOR OUR AREA THIS SYSTEM WILL BRING STRONG NORTHWESTERLY WINDS AND COOLER TEMPERATURES...BUT DRY CONDITIONS ARE EXPECTED ON TUESDAY. THERE WILL BE A SHARP PRESSURE RISE ON THE BACK SIDE OF THIS SYSTEM ACROSS NEBRASKA AND SOUTH DAKOTA AND 850MB WIND SPEEDS COULD BE AROUND 50KTS TUESDAY MORNING. IF THE SYSTEM TIMING WAS EXPECTED TO BETTER CORRESPONDED WITH PEAK AFTERNOON HEATING THEN WE WOULD HAVE LIKELY ISSUED A WIND ADVISORY DUE TO INCREASED MIXING. HOWEVER...THE MAXIMUM PRESSURE GRADIENT AND THRUST OF STRONG WIND WILL BE DURING THE MORNING HOURS WITH DECREASING WINDS DURING THE AFTERNOON. SOME FORECAST MODEL GUIDANCE GIVES US WIND ADVISORY CRITERIA OF 30 MPH TUESDAY MORNING...WHILE OTHER GUIDANCE SAYS WE WILL REMAIN JUST BELOW. REGARDLESS IT WILL BE WINDY...BUT CONFIDENCE IS NOT YET THERE TO ISSUE A WIND ADVISORY HEADLINE AT THIS TIME. TEMPERATURES WILL BE COOLER WITH 850MB AIR WELL BELOW FREEZING. EXPECT STRONG MIXING TO AROUND 850MB WILL ALLOW MOST AREAS TO REACH INTO THE MID 30S...BUT STILL COOLER THAN THE LAST FEW DAYS. WEDNESDAY THROUGH FRIDAY...THIS WILL BE A QUIET AND MILD PERIOD WITH AN UPPER LEVEL RIDGE POSITIONED OVER THE GREAT PLAINS STATES. A SOUTHERLY SFC WIND AND SOUTHWESTERLY UPPER LEVEL WIND WILL PUMP WARMER AIR INTO OUR AREA WITH HIGH TEMPERATURES CLIMBING FROM THE LOWER 40S ON WEDNESDAY INTO THE 45 TO 55 DEGREE RANGE ON BOTH THURSDAY AND FRIDAY. HOWEVER...A LARGE UPPER LEVEL TROUGH WILL BE DIGGING ACROSS THE WESTERN CONUS BY THURSDAY AND FRIDAY AND WILL BEGIN TO IMPACT OUR AREA AS EARLY AS FRIDAY NIGHT. FRIDAY NIGHT THROUGH SUNDAY. FORECAST MODELS CONTINUE TO ADVERTISE A VERY LARGE CUT OFF UPPER LOW OVER THE DESERT SOUTHWEST FRIDAY NIGHT THAT WILL VERY SLOWLY TRACK OUT INTO THE PLAINS BY SOME POINT OVER THE WEEKEND. FORECAST MODEL DIFFERENCES ABOUND WITH THE 00Z GFS SENDING AN INITIAL WAVE OF ENERGY INTO THE PLAINS EARLIER WHILE HOLDING A PORTION OF THE CUT OFF LOW OVER THE SOUTHWEST. THE 00Z ECMWF SLOWLY BRINGS THE UPPER LOW OUT INTO THE PLAINS IN ONE PIECE AS A GIANT STORM SYSTEM. CURRENT BELIEF IS THAT A LARGE STORM SYSTEM WILL TAKE SHAPE ACROSS THE DESERT SOUTHWEST LATE IN THE WEEK AND MOVE SLOW ENOUGH TO ALLOW THE GULF OF MEXICO TO BE OPEN FOR GOOD MOISTURE TRANSPORT NORTHWARD FOR THIS TIME OF YEAR. USUALLY THESE SYSTEMS TEND TO COME OUT OF THE DESERT SOUTHWEST EVEN SLOWER THAN MOST MODELS INDICATE 5 OR 6 DAYS OUT. THEREFORE...WOULD NOT BE SURPRISED IF THIS SYSTEM SLOWS DOWN. COLD AIR IS ALSO HARDER TO COME BY THIS TIME OF YEAR...ESPECIALLY WHEN WE SEE SUCH PROLONGED WARM AIR ADVECTION OUT AHEAD OF THE SYSTEM...WHICH WILL MAKE RAIN THE CURRENTLY FAVORED PRECIPITATION TYPE. THEREFORE...WENT ABOVE GUIDANCE ON OVERNIGHT LOWS FRIDAY NIGHT AND SATURDAY NIGHT KEEPING PRECIPITATION TYPE AS RAIN...WHICH IS ALSO IN PRETTY GOOD AGREEMENT WITH THE 00Z ECMWF. HOWEVER...A WORD OF CAUTION...THE TRACK OF A CUT OFF LOW COMING OUT OF THE DESERT SOUTHWEST TENDS TO BE VERY HARD TO FORECAST UNTIL WITHIN ABOUT 2 TO 3 DAYS OUT. THEREFORE EXPECT WIDE MODEL SWINGS THE NEXT SEVERAL DAYS WITH SOME INDICATING COLD AND SNOW WHILE OTHERS SAY WARMER AND RAIN. ANOTHER SUPPORTER OF THE WARMER SOLUTION IS THAT THIS SYSTEM WILL LIKELY BE CUT OFF FROM THE NORTHERLY JET STREAM...WHICH WILL ALSO CUT OFF THE FLOW OF COLDEST AIR AND GIVE THE SYSTEM SOME TIME TO MODERATE AS IT SLOWLY TRACKS ACROSS THE SOUTHWEST. AGAIN...WILL HEDGE TOWARDS THE WARMER RAIN SOLUTION AT THIS TIME...BUT PRECIPITATION TYPE WILL ULTIMATELY DEPEND ON THE STORM TRACK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1048 AM CST MON MAR 4 2013 MVFR CLOUDS AT THE TERMINAL THIS MORNING WILL SCATTER/CLEAR THIS AFTN...WITH CLOUDS INCREASING AGAIN LATE TONIGHT/TUESDAY MORNING AS AN UPPER LOW PRESSURE TRANSLATES SE FM THE WESTERN DAKOTAS. KGRI LOOKS TO BE ON THE SW PERIPHERY OF THE LOWER CLOUD HEIGHTS TUESDAY MORNING AND ONLY INCLUDED SCATTERED MVFR. NORTHWEST WINDS WILL BE STEADY INTO THE AFTN BUT GRADIENT WILL RELAX SOME THIS EVENING WITH WIND GUSTS DIMINISHING. SECONDARY COLD FRONT CROSSES THE TERMINAL TONIGHT WITH NW WINDS INCREASING AGAIN TOWARD DAYBREAK TUESDAY WITH WINDS REMAINING STRONG/GUSTY INTO TUESDAY AFTN WITH GUSTS AOA 30KTS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...PFANNKUCH LONG TERM...WESELY AVIATION...FAY
Hazardous weather outlook, Mar 4, 10:29 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1029 AM CST MON MAR 4 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1029 AM CST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NORTHWEST WIND GUSTS NEAR 40 MPH ARE POSSIBLE TOWARD TUESDAY MORNING...MAINLY FOR LOCATIONS NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NORTHWEST WINDS GUSTS NEAR 40 MPH ARE FORECAST TUESDAY...MAINLY FOR LOCATIONS NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.